Post # 1
So I have been on Paxil for about 5 weeks and have noticed a significant reduction in my appetite. Like I could be staaaarving but nothing sounds good. In addition, I used to be a very healthy eater (I’m hypoglycemic) and naturally craved proteins and veggies, like a very paleo/mediterranean diet. Now? CARBS. I only like carbs…..soup with noodles, toast, cereal. And this is really weird for me because normally carbs make me crash out because of hypoglycemia. If I eat a cookie, I will usually fall asleep about 20 minutes later. No joke.
What gives? Anybody else have weird appetite changes? My doctor warned me that it would increase my appetite and I was totally okay with that. I feel duped and a little worried.
ETA – oh and meat now disgusts me. So do veggies. WTF?
Post # 3
@WillyNilly: Hmm, strange. I took Paxil for a couple years back in high school for anxiety (well, paroxetine, the generic veresion). I didn’t notice any changes in appetite or food preference, but it did make me sleepy. I was told that my anxiety had essentially kept me on my toes and alert, and once that ebbed away I didn’t have that to keep me as energized as I was used to. I literally apollogized to a few teachers because I was nodding off in class, haha.
Post # 4
@qwerty2k1: So far it gives me insomnia so I take it during the day. I’m a freak.
Post # 5
I don’t remember much about the side effects of it when I first went on paxil. I did,however, have some crazy side effects going off of it, including odd changes in appetite/cravings. I’d imagine thay could go the other way as well. I’ve heard, although I am not sure how accurate this is, that paxil effects blood sugar levels.
Either way, weight gain/appetite changes are expected for all SSRI’s so I don’t think you are abnormal!
Post # 6
I was on Paxil several years ago and hated it. I actually gained about 15-20 pounds and was constantly hungry.
I also felt like a zombie on it — no emotion at all. And it totally eliminated my sex drive.
Needless to say, I stopped taking it once I figured out it was making me feel worse.
I’ve heard it takes 2-3 months for you to feel the “full effects” of any drug, so you might want to try to tough it out for a few more weeks.
But if you don’t feel comfortable even 5 weeks in, I’d talk to your dr. about how to safely go off the Paxil and maybe try something different.
Is this the first anti-depressant you’ve tried? I only ask because I had to try 3 or 4 before I found something that worked for me and didn’t have horrible side effects.
Just try to be patient and make sure your dr. is listening to you and not just wanting to shove pills down your throat.
It’s a process! Hang in there no matter what you decide!